Translator Disclaimer
October 2003 The Calderón problem for Hilbert couples
Yacin Ameur
Author Affiliations +
Ark. Mat. 41(2): 203-231 (October 2003). DOI: 10.1007/BF02390812

Abstract

We prove that intermediate Banach spaces $\mathcal{A}$ and $\mathcal{B}$ with respect to arbitrary Hilbert couples $\bar {H}$ and $\bar {K}$ are exact interpolation if and onlyif they are exact K-monotonic, i.e. the condition $f^0 \in \mathcal{A}$ and the inequality $K(t,g^0 ;\bar {K}) \leqslant K(t,f^0 ;\bar {H}),t > 0$ , imply g0B and ‖g0B≤‖f0A (K is Peetre’s K-functional). It is well known that this property is implied by the following: for each ϱ>1 there exists an operator $T:\bar {H} \to \bar {K}$ such that Tf0=g0, and $K(t,Tf;\bar {K}) \leqslant \rho K(t,f;\bar {H}),f \in \mathcal{H}_0 + \mathcal{H}_1 ,t > 0$ . Verifying the latter property, it suffices to consider the “diagonal case” where $\bar {H} = \bar {K}$ is finite-dimensional, in which case we construct the relevant operators by a method which allows us to explicitly calculate them. In the strongest form of the theorem it is shown that the statement remains valid when substituting ϱ=1. The result leads to a short proof of Donoghue’s theorem on interpolation functions, as well as Löwner’s theorem on monotone matrix functions.

Citation

Download Citation

Yacin Ameur. "The Calderón problem for Hilbert couples." Ark. Mat. 41 (2) 203 - 231, October 2003. https://doi.org/10.1007/BF02390812

Information

Received: 8 January 2002; Revised: 11 April 2002; Published: October 2003
First available in Project Euclid: 31 January 2017

zbMATH: 1064.46065
MathSciNet: MR2011918
Digital Object Identifier: 10.1007/BF02390812

Rights: 2003 © Institut Mittag-Leffler

JOURNAL ARTICLE
29 PAGES


SHARE
Vol.41 • No. 2 • October 2003
Back to Top